Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 20, 2020, 2:13 PM EDT for Troup County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2020, 2:13 PM EDT (18:13 UTC)
- Expired
- Aug 20, 2020, 2:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Troup County, GA
The radar
The Atlanta radar (KFFC), 50 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
389
WWUS82 KFFC 201813
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
213 PM EDT Thu Aug 20 2020
GAZ066-067-201845-
Troup GA-Meriwether GA-
213 PM EDT Thu Aug 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TROUP AND
SOUTHWESTERN MERIWETHER COUNTIES UNTIL 245 PM EDT...
At 212 PM EDT...a strong thunderstorm was near Stovall, or 10 miles
north of Hamilton...moving north at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
LaGrange, Greenville, Stovall, Mountville, Big Springs, Louise and
Odessadale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3311 8491 3305 8471 3287 8480 3287 8495
3300 8504
TIME...MOT...LOC 1812Z 170DEG 11KT 3292 8489
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 20, 7:47 AM EDT, 6 hours 26 minutes earlier.
Area forecast discussion, Aug 20, 7:47 AM EDT, 6 hours 26 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 747 AM EDT Thu Aug 20 2020 .UPDATE... 12z Aviation update below. Baker && .PREV DISCUSSION... /Issued 415 AM EDT Thu Aug 20 2020/ SHORT TERM /Today through Friday/... Amplified upper trough axis remains west of the area placing the region under continued enhanced southwesterly flow and ample Gulf moisture advection. Forcing looks similar both today and tomorrow with continued PVA/upper impulses aiding expected widespread convective development. This combined with diurnally maximized marginal progged instability again will allow for some strong to isolated severe development with damaging winds, hail, frequent lightning and locally heavy rainfall as the main threats. Have categorical to likely pops across CWA both days accordingly. Temps slightly below normal today with highs mainly in the mid to upper 80s then a bit lower for Friday in the low to mid 80s for most locations. Baker && .LONG TERM /Friday Night through Wednesday/... The long term period picks up on Friday night with the deep upper-level trough still centered over the ArkLaMiss with Georgia on its eastern side. A 250 mb jet streak, DPVA, and moisture advection across Georgia will set the stage for numerous showers and thunderstorms on Saturday. PWATs ranging from 1.25" to 2"+ will be the story across north and central Georgia, so heavy rain and localized flash flooding will be concerns. As far as the WPC Excessive Rainfall Outlook, much of north Georgia is under a Marginal Risk for flash flooding from Friday morning through Saturday morning (Day 2). Far northwest Georgia and portions of central Georgia are under a Marginal Risk from Saturday morning through Sunday morning (Day 3). In addition to the heavy rainfall threat, the GFS and ECMWF are progging bulk shear of 30-40 knots across the CWA on Saturday, so a few storms could be strong to severe with hail, gusty to damaging winds, and frequent cloud- to- ground lightning. The trough will flatten and lift northward on Sunday as the Bermuda High expands westward across the Southeast. Moisture advection will continue around the periphery of the high, so the CWA will remain entrenched in a tropical airmass. The upper-level flow will become largely zonal on Monday and Tuesday, though models are progging moisture to remain abundant across the CWA. As a result, the coverage of showers and storms for Monday through Wednesday will depend largely on daily mesoscale boundaries (outflow boundaries and sea breeze fronts) as well as the ultimate tracks of Disturbance 1 and Tropical Depression 13. For now, I have chance to likely PoPs on Sunday, and chance PoPs for Monday through Wednesday. Martin && .AVIATION... 12Z Update... Initial IFR cigs (possibly LIFR) around northern sites this morning. Cannot rule out some brief reduced vsbys in next hour or two given residual moisture from evening storms but left out of TAFs for now. Cu field again 3-4 kft today with widespread SHRA/TSRA in the afternoon that could linger into tonight and early Friday. Again could get MVFR/IFR cigs (or lower) for Friday morning. Winds stay east to SE 4-6 kts thru period. //ATL Confidence...12Z Update... Medium on overall SHRA/TSRA coverage and on Friday morning cigs. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 86 68 82 66 / 70 70 90 60 Atlanta 85 69 83 67 / 80 80 80 60 Blairsville 79 64 76 62 / 80 80 90 60 Cartersville 86 69 83 67 / 80 80 80 60 Columbus 89 70 84 68 / 80 80 80 60 Gainesville 82 67 80 66 / 80 80 90 60 Macon 89 69 85 67 / 80 70 80 60 Rome 86 69 83 67 / 80 80 80 60 Peachtree City 86 68 82 66 / 80 80 80 60 Vidalia 91 72 87 70 / 60 60 70 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baker LONG TERM....Martin AVIATION...Baker
Hazardous weather outlook, Aug 20, 11:48 AM EDT, 2 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1148 AM EDT Thu Aug 20 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1148 AM EDT Thu Aug 20 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Numerous to widespread thunderstorms are forecast this afternoon and evening across north and central Georgia, and some thunderstorms will persist overnight. A few storms could be strong to severe. The main threats will be strong to damaging winds, locally heavy rainfall, hail, and cloud-to-ground lightning. There is also an increased risk of flash flooding, mainly across north Georgia. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Numerous thunderstorms are expected Friday and Saturday across the forecast area. Scattered thunderstorms are forecast Sunday through Wednesday. A few storms could be strong to severe each day, with strong to damaging winds, locally heavy rainfall, hail, and cloud-to-ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Aug 20, 12:30 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1230 PM EDT THU AUG 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG PENDERGRASS 34.16N 83.68W
08/19/2020 JACKSON GA EMERGENCY MNGR
SEVERAL TREES DOWN
&&
EVENT NUMBER FFC2001167
VSSLocal storm report, Aug 20, 12:31 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1231 PM EDT THU AUG 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG JEFFERSON 34.12N 83.57W
08/19/2020 JACKSON GA EMERGENCY MNGR
SEVERAL TREES DOWN
&&
EVENT NUMBER FFC2001168
VSSLocal storm report, Aug 20, 12:34 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1234 PM EDT THU AUG 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG ARCADE 34.08N 83.56W
08/19/2020 JACKSON GA EMERGENCY MNGR
SEVERAL TREES DOWN
&&
EVENT NUMBER FFC2001169
VSSSpecial weather statement, Aug 20, 1:41 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
141 PM EDT Thu Aug 20 2020
GAZ069-080-081-201815-
Taylor GA-Upson GA-Crawford GA-
141 PM EDT Thu Aug 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TAYLOR...
SOUTHEASTERN UPSON AND WESTERN CRAWFORD COUNTIES UNTIL 215 PM EDT...
At 141 PM EDT...a strong thunderstorm was near Salem, or near
Roberta...moving southwest at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Roberta, Reynolds, Yatesville, Knoxville, Logtown, Salem, Sandy
Point, Horns, Carsonville, Musella and Fickling Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3270 8434 3272 8434 3273 8429 3275 8429
3276 8430 3276 8434 3277 8434 3291 8413
3285 8412 3285 8400 3278 8386 3252 8413
TIME...MOT...LOC 1741Z 045DEG 5KT 3274 8412
WIND...40MPHSpecial weather statement, Aug 20, 2:04 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
204 PM EDT Thu Aug 20 2020
GAZ103-104-201830-
Sumter GA-Webster GA-
204 PM EDT Thu Aug 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SUMTER AND WEBSTER
COUNTIES UNTIL 230 PM EDT...
At 204 PM EDT...a strong thunderstorm was over Centerpoint, or near
Preston...moving northeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Preston, Plains, Weston, Kimbrough, Centerpoint, Dumas, Leveretts and
Church Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3194 8465 3196 8465 3196 8464 3197 8465
3198 8464 3198 8465 3205 8465 3217 8455
3213 8453 3213 8446 3200 8428 3192 8439
3197 8444 3193 8444 3192 8446 3192 8461
TIME...MOT...LOC 1804Z 219DEG 7KT 3197 8453
WIND...40MPHSpecial weather statement, Aug 20, 2:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
213 PM EDT Thu Aug 20 2020
GAZ066-067-201845-
Troup GA-Meriwether GA-
213 PM EDT Thu Aug 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TROUP AND
SOUTHWESTERN MERIWETHER COUNTIES UNTIL 245 PM EDT...
At 212 PM EDT...a strong thunderstorm was near Stovall, or 10 miles
north of Hamilton...moving north at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
LaGrange, Greenville, Stovall, Mountville, Big Springs, Louise and
Odessadale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3311 8491 3305 8471 3287 8480 3287 8495
3300 8504
TIME...MOT...LOC 1812Z 170DEG 11KT 3292 8489
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:07 PM EDT | Flash Flood Warning | FFC | Coweta, Heard | 6 hr |
| Aug 19, 8:14 PM EDT | Special Weather Statement | FFC | Greene | 31 min |
| Aug 19, 8:23 PM EDT | Special Weather Statement | FFC | Taliaferro | 37 min |
| Aug 19, 8:53 PM EDT | River Flood Warning | FFC | Forsyth, Fulton | 5 hr |
| Aug 19, 8:54 PM EDT | Special Weather Statement | FFC | Putnam | 36 min |
| Aug 19, 9:30 PM EDT | Special Weather Statement | FFC | Putnam | 30 min |
| Aug 19, 9:53 PM EDT | Special Weather Statement | FFC | Bibb | 37 min |
| Aug 19, 11:16 PM EDT | Special Weather Statement | FFC | Wilkinson | 29 min |
| Aug 19, 11:52 PM EDT | Special Weather Statement | FFC | Baldwin, Hancock | 23 min |
| Aug 20, 12:16 PM EDT | Special Weather Statement | FFC | Banks | 29 min |
| Aug 20, 1:41 PM EDT | Special Weather Statement | FFC | Crawford | 34 min |
| Aug 20, 2:04 PM EDT | Special Weather Statement | FFC | Webster | 26 min |
| Aug 20, 2:18 PM EDT | Special Weather Statement | FFC | Twiggs | 27 min |
| Aug 20, 2:27 PM EDT | Special Weather Statement | FFC | Laurens | 33 min |
| Aug 20, 2:44 PM EDT | Special Weather Statement | FFC | Twiggs | 31 min |
| Aug 20, 2:50 PM EDT | Special Weather Statement | FFC | Chattahoochee | 25 min |
| Aug 20, 2:52 PM EDT | Special Weather Statement | FFC | Sumter | 38 min |
| Aug 20, 2:55 PM EDT | Special Weather Statement | FFC | Laurens | 35 min |
| Aug 20, 3:03 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 27 min |
| Aug 20, 3:12 PM EDT | Special Weather Statement | FFC | Monroe | 33 min |
| Aug 20, 3:21 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 24 min |
| Aug 20, 3:28 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee, Talbot, Taylor | 32 min |
| Aug 20, 3:32 PM EDT | Special Weather Statement | FFC | Pulaski | 28 min |
| Aug 20, 3:44 PM EDT | Special Weather Statement | FFC | Monroe | 31 min |
| Aug 20, 3:46 PM EDT | Special Weather Statement | FFC | Laurens | 29 min |
| Aug 20, 3:58 PM EDT | Special Weather Statement | FFC | Talbot | 32 min |
| Aug 20, 4:03 PM EDT | Special Weather Statement | FFC | Bleckley, Pulaski | 27 min |
| Aug 20, 4:11 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 34 min |
| Aug 20, 4:22 PM EDT | Severe Thunderstorm Warning | FFC | Jasper | 23 min |
| Aug 20, 4:33 PM EDT | Special Weather Statement | FFC | Lamar | 27 min |
| Aug 20, 4:44 PM EDT | Special Weather Statement | FFC | Jasper, Morgan | 31 min |
| Aug 20, 4:52 PM EDT | Special Weather Statement | FFC | Macon, Peach | 23 min |
| Aug 20, 5:08 PM EDT | Special Weather Statement | FFC | Fayette | 37 min |
| Aug 20, 5:15 PM EDT | Special Weather Statement | FFC | Macon | 30 min |
| Aug 20, 5:25 PM EDT | Special Weather Statement | FFC | Paulding | 35 min |
| Aug 20, 5:31 PM EDT | Special Weather Statement | FFC | Montgomery | 29 min |
| Aug 20, 5:38 PM EDT | Flash Flood Warning | FFC | Dooly, Macon | 4 hr |
| Aug 20, 5:44 PM EDT | Special Weather Statement | FFC | Gordon | 31 min |
| Aug 20, 5:54 PM EDT | Special Weather Statement | FFC | Clarke | 36 min |
| Aug 20, 5:57 PM EDT | Special Weather Statement | FFC | Bartow | 33 min |
| Aug 20, 6:00 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 30 min |
| Aug 20, 6:02 PM EDT | Special Weather Statement | FFC | Douglas | 28 min |
| Aug 20, 6:07 PM EDT | Special Weather Statement | FFC | Murray | 23 min |
| Aug 20, 6:09 PM EDT | Special Weather Statement | FFC | Putnam | 36 min |
| Aug 20, 6:27 PM EDT | Special Weather Statement | FFC | Douglas | 33 min |
| Aug 20, 6:31 PM EDT | Special Weather Statement | FFC | Gordon | 29 min |
| Aug 20, 6:33 PM EDT | Flash Flood Warning | FFC | Gordon, Murray | 6 hr |
| Aug 20, 6:34 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 26 min |
| Aug 20, 6:38 PM EDT | Special Weather Statement | FFC | Haralson | 37 min |
| Aug 20, 6:44 PM EDT | Special Weather Statement | FFC | Montgomery, Treutlen, Wheeler | 31 min |
| Aug 20, 6:52 PM EDT | Flash Flood Warning | FFC | Montgomery, Toombs | 5 hr |
| Aug 20, 6:58 PM EDT | Special Weather Statement | FFC | Banks, Barrow, Jackson | 32 min |
| Aug 20, 7:00 PM EDT | Special Weather Statement | FFC | Paulding | 30 min |
| Aug 20, 7:04 PM EDT | Special Weather Statement | FFC | Gilmer | 26 min |
| Aug 20, 7:09 PM EDT | Flash Flood Warning | FFC | Gilmer | 6 hr |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.